Imperial College London


Faculty of Natural SciencesDepartment of Mathematics

Professor in Applied Mathematics



+44 (0)20 7594 8587d.crowdy Website




735Huxley BuildingSouth Kensington Campus





Professor Darren Crowdy holds a Chair in Applied Mathematics and has been on the faculty of the Department of Mathematics since 1999. His interests are broad but centre on the application of methods of complex analysis to problems arising in the physical sciences, applied mathematics and mathematical physics. He has special interests in the field of fluid dynamics.

Prof. Crowdy is currently an Established Career Fellow of the Engineering and Physical Sciences Research Council and a Wolfson Research Merit Fellow of the Royal Society.

Prof. Crowdy has recently been a Visiting Professor at MIT, the California Institute of Technology, UC San Diego and the University of Kyoto.

Prof. Crowdy's "Applied and Computational Complex Analysis" (ACCA) Group website can be found here

His monograph "Solving problems in multiply connected domains" was published by SIAM in April 2020.

Freely downloadable codes to evaluate the "prime function" are available from the ACCA GitHub site.



Crowdy D, 2022, Equilibrium tilt of slippery elliptical rods in creeping simple shear, Journal of Fluid Mechanics, Vol:931, ISSN:0022-1120, Pages:1-11

Crowdy D, 2021, Viscous Marangoni flow driven by insoluble surfactant and the complex Burgers equation, Siam Journal on Applied Mathematics, Vol:81, ISSN:0036-1399, Pages:2526-2546

Crowdy D, Nelson R, Carneiro da Cunha B, et al., 2021, Zeros of the isomonodromic tau functions in constructive conformal mapping of polycircular arc domains: the n-vertex case, Journal of Physics A: Mathematical and Theoretical, ISSN:1751-8113

Baddoo PJ, Oza AU, Moore NJ, et al., 2021, Generalization of waving-plate theory to multiple interacting swimmers, Communications on Pure and Applied Mathematics, ISSN:0010-3640

Crowdy D, 2021, Exact solutions for the formation of stagnant caps of insoluble surfactant on a planar free surface, Journal of Engineering Mathematics, Vol:133, ISSN:0022-0833

More Publications